Alert archive / Oklahoma / Flash Flood Warnings in 2020
Flash Flood Warning 20, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 29, 2020, 10:47 AM CDT for Okmulgee County, Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2020, 10:47 AM CDT (15:47 UTC)
- Expired
- Jul 29, 2020, 1:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Okmulgee County, OK
The radar
The Tulsa radar (KINX), 82 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 11:30 AM CDT | FLASH FLOOD | Okmulgee, OK | STREET FLOODING |
| Jul 29, 11:30 AM CDT | HEAVY RAIN 4.67 | 3 Sw Morris, OK | RAINFALL TOTAL OVER PAST SIX HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033
WGUS54 KTSA 291547
FFWTSA
OKC111-291845-
/O.NEW.KTSA.FF.W.0020.200729T1547Z-200729T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1047 AM CDT Wed Jul 29 2020
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
South central Okmulgee County in northeastern Oklahoma...
* Until 145 PM CDT.
* At 1046 AM CDT, At 1043 AM CDT, Doppler radar and automated gauges
indicated a cluster of slow moving thunderstorms producing very
heavy rainfall across southern Oklmulgee county. Autmotated gauges
indicate in excess of 2 inches of rain has fallen in the past hour
with three-hour rainfall totals approaching 4.5 inches. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Okmulgee... Henryetta...
Morris... Dewar...
Schulter... Grayson...
Bryant...
Additional rainfall amounts of up to 2 inches are possible in the
warned area.
This includes Interstate 40 in Oklahoma between mile markers 233 and
243.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3566 9606 3566 9585 3546 9586 3546 9587
3539 9588 3538 9588 3538 9608
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$2 follow-up statements
508
WGUS74 KTSA 291727
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
1227 PM CDT Wed Jul 29 2020
OKC111-291845-
/O.CON.KTSA.FF.W.0020.000000T0000Z-200729T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okmulgee OK-
1227 PM CDT Wed Jul 29 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
SOUTH CENTRAL OKMULGEE COUNTY...
At 1220 PM CDT, Doppler radar indicated only a few light showers
remained across Okmulgee county. However, automated gauges
indicated earlier thunderstorms had produced rainfall amounts of 3.5
to 4.5 inches within a large area between Okmulgee and Henryetta.
Although the rain has largely ended, runoff from earlier rains will
continue to cause flash flooding, especially near stream and creeks
and in low lying and poor drainage areas.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that may experience flooding include...
Okmulgee... Henryetta...
Morris... Dewar...
Schulter... Grayson...
Bryant...
Additional rainfall amounts will remain light however flooding will
be slow to subside.
This includes Interstate 40 in Oklahoma between mile markers 233 and
243.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3566 9606 3566 9585 3546 9586 3546 9587
3539 9588 3538 9588 3538 9608
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL...Less than 0.25 INCHES IN 3 hours.
$$297
WGUS74 KTSA 291841
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
141 PM CDT Wed Jul 29 2020
OKC111-291850-
/O.EXP.KTSA.FF.W.0020.000000T0000Z-200729T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okmulgee OK-
141 PM CDT Wed Jul 29 2020
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL OKMULGEE COUNTY WILL
EXPIRE AT 145 PM CDT...
The heavy rain has ended and flood waters have receded. Flooding is
no longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3566 9606 3566 9585 3546 9586 3546 9587
3539 9588 3538 9588 3538 9608
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 6:22 AM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 29, 6:22 AM CDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
622 AM CDT Wed Jul 29 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers will continue to increase over eastern OK this morning
and spread east into western AR. Should see a period of prevailing
MVFR conditions into early this afternoon with possible IFR within
stronger showers or any thunderstorms. Overall improvement in
flight conditions likely by this afternoon through tonight,
however given very moist airmass at least some threat of showers
will continue with pockets of lower ceilings. Possible uptick in
convection very late in the period across NE OK and NW AR.
&&
.PREV DISCUSSION... /Issued 300 AM CDT Wed Jul 29 2020/
DISCUSSION...
Scattered showers/thunderstorms starting to develop west of the
CWA this morning in modest low level convergent zone. Storms will
likely increase in coverage, spreading into the area this morning
in association with subtle MCV type feature. PWAT will remain
highly anomalous, even for late July, with values around 2.5
inches. This will likely lead to very heavy rainfall in the
stronger thunderstorm clusters and given the slow storm motions
expected, localized flash flooding will be possible.
There could be a brief break in precipitation this evening before
elevated convection redevelops across northeast/north-central
Oklahoma as stronger low level jet develops and boundary
approaches from the north. A more significant upper wave will
dive out of the Central Plains on Thursday with cold front moving
into northeast Oklahoma Thursday morning. Surface based storms
will be possible along front, south of I-44, by Thursday afternoon
into the evening hours with at least a limited severe threat
depending on how much destabilization occurs during the day. Heavy
rainfall/flash flooding will also continue to be a concern,
especially in areas that receive higher rainfall amounts today. At
least portions of the flash flood watch will likely need to be
extended in time as those flood prone areas become more apparent.
Developing surface low will begin to shift east into southern
Missouri on Friday with wrap around precipitation likely on
backside of upper system across northeast Oklahoma/northwest
Arkansas. Rainfall amounts will likely be lighter by this time as
a somewhat drier air-mass filters into the area behind the front.
A few stronger storms however will be possible across far
southeast Oklahoma where deeper moisture will still persist.
Below normal temperatures will continue over the weekend with
another weak cold front moving through on Sunday/Sunday night.
Scattered showers with a few isolated thunderstorms will be
possible with frontal passage, however rainfall amounts will
likely remain limited. Large scale upper trough developing over
the Northeast States will likely keep high temperatures 5 to 10
degrees below normal through the early to middle part of next week
as surface ridge remains over the area. Stayed close to NBM
guidance during this time.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ049-053>076.
AR...Flood Watch through Thursday morning for ARZ001-002-010-011-019-
020-029.
&&
AVIATION.....14Hazardous weather outlook, Jul 29, 4:28 AM CDT, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 428 AM CDT Wed Jul 29 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-300930- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 428 AM CDT Wed Jul 29 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...This morning. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...This morning. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...This morning. DISCUSSION... Scattered thunderstorms, with locally heavy rain, will spread east across the region today. Additional thunderstorms are expected to redevelop tonight, especially across northeast Oklahoma. Given the high rain rates and slow storm motions expected, localized flash flooding is likely. Most areas will see around an inch or two of rain. However, locally higher amounts of 4 to 6 inches will be possible in the stronger storms that move over the same locations. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm and Heavy Rain Potential. FRIDAY...Thunderstorm Potential and Heavy Rain Potential. SATURDAY AND SUNDAY...Thunderstorm Potential. MONDAY AND TUESDAY...No Hazards. EXTENDED DISCUSSION... An approaching upper level disturbance from the northwest Thursday will increase the potential for severe weather across eastern Oklahoma Thursday afternoon into the evening hours. One or more clusters of storms will be possible with a damaging wind threat. Locally heavy rainfall is also expected with this round of storms as well Thursday night into Friday, which could lead to additional flooding. EMERGENCY MANAGEMENT PLANNING STATEMENT... The flash flood watch will likely need to be extended for some areas Thursday, especially in locations that receive heavy rainfall today and tonight. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:43 PM CDT | Areal Flood Advisory | TSA | Tulsa | 3 hr |
| Jul 29, 8:51 AM CDT | Areal Flood Advisory | TSA | Creek, McIntosh, Okfuskee, Okmulgee | 3 hr |
| Jul 29, 9:42 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okmulgee, Pittsburg | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.